From Berwyn, Pennsylvania, USA:
My daughter, who has type 1 diabetes, takes Paxil [an antidepression medication]. We have just increased her dosage, and there seems to be a corresponding increase in her blood sugar readings. Is it possible that Paxil could contribute to this?
The manufacturer describes hyperglycemia as a "rare" side effect of Paxil. Weight gain is described as a "frequent" side effect. I think that clinically, it is not uncommon to see some of the selective serotonin uptake inhibitors such as Paxil lead to increased appetite and weight gain. For the individual with diabetes or predisposition to diabetes, this may manifest with higher glucose readings.
One balances out the benefits of the medication with its risks. It seems easy to adjust insulin upwards -- or better yet to really watch the meal intake and increase the activities.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.